So, I HAVE NOT developed Remicade antibodies..... But still feel "flu-like"

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Julie1014
Veteran Member


Date Joined Oct 2005
Total Posts : 1245
   Posted 10/1/2008 9:58 AM (GMT -7)   
My GI lowered my dose of Remicade because we thought I was developing Remicade antibodies.  My GI just called and said the Prometheus lab work came back perfect.  No antibodies, and a therapeutic level.  Part of me is soooo happy, because I know Remicade has not failed me and I can continue it. yeah
The other part of me is "disappointed" because I thought for sure that I had developed antibodies, which would explain the way I feel, ie. fatigue, headaches, intermittent chills, achy body, etc. My GI said my symptoms are probably just part of the inflammatory process. shakehead   Oh well.  I guess I'm just venting.  Thanks for listening!  Blessings, Julie

Diagnosed with Crohn's March 2006
Asacol 3 times a day, Remicade 8mg/kg every 6 weeks, Prednisone 10mg/day, (tapering Pred 1mg/month,) Miralax daily, Prevacid 30mg, Vit B12, Hydrocortisone enemas as needed
Imuran stopped 9/8/08 (possible Pancreatitis)
Paxil 40mg daily (for Panic disorder)
Xanax .5mg as needed (for anxiety attacks)
 
 
 
 
 


RedAdmin
Veteran Member


Date Joined Aug 2003
Total Posts : 1017
   Posted 10/1/2008 10:08 AM (GMT -7)   
Understand the vent. I get the "flu" when I am due for a treatment. Part of how I tell it is all still working.

Best of luck.
Red (Lee Ann)
 Happy Bunny 
      When life gives you lemons, squirt juice in your enemy's eyes.


Julie1014
Veteran Member


Date Joined Oct 2005
Total Posts : 1245
   Posted 10/1/2008 11:49 AM (GMT -7)   
Thank you so much for the reply. I feel so silly venting, but I know this is the place where I can feel comfortable doing it! Blessings, Julie
Diagnosed with Crohn's March 2006
Asacol 3 times a day, Remicade 8mg/kg every 6 weeks, Prednisone 10mg/day, (tapering Pred 1mg/month,) Miralax daily, Prevacid 30mg, Vit B12, Hydrocortisone enemas as needed
Imuran stopped 9/8/08 (possible Pancreatitis)
Paxil 40mg daily (for Panic disorder)
Xanax .5mg as needed (for anxiety attacks)
 
 
 
 
 


gachrons
Veteran Member


Date Joined Mar 2007
Total Posts : 4527
   Posted 10/1/2008 12:33 PM (GMT -7)   
Hi Julie glad your test came back good and alot of people say they have flu like symnptoms with CD. Great you are keeping in touch and let us know when your feeling better. lol gail
Hallarious woman over 50 ,CD ,IBS 27 years--resection,fistula's,obstructions,and still alive.lol gail


straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 13470
   Posted 10/1/2008 12:41 PM (GMT -7)   
Julie glad to hear your test came back fine. I always feel fluish and run fevers as high as 101 the day I do Remicade. I usually have this hang around about 3 days and then its gone. My gi has me take of tylenol for the fever and benadryl. I do get pre-meds and many years ago I reacted on my 3rd infusion. Susie


Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7077
   Posted 10/1/2008 4:30 PM (GMT -7)   
Julie, when do your symptoms come on? Do they occur within days of getting your infusion? Or do the symptoms tend to come on a week or two before your infusion is due? If the symptoms you listed happen in the days before your next infusion is due, then it is likely related to Crohn's activity.

If your symptoms are happening after you get the infusion, then there is something else you might ask your doctor to check out. The symptoms you listed are some of the same I developed while on Remicade. I did not have antibodies to the Remicade. what had developed were lupus antibodies. about 30% of people getting Remicade develop lupus antibodies BUT MOST NEVER develop lupus-like symptoms. However, some people do develop lupus-like symptoms. Your GI/rheumy/PCP could order the following blood tests to determine if Remicade induced lupus is causing your symptoms: ANA, anti-dsDNA titer
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, lupus, small fiber peripheral neuropathy, avascular necrosis, peripheral artery disease, degenerative disc disease, and a host of other medical problems.
 


Julie1014
Veteran Member


Date Joined Oct 2005
Total Posts : 1245
   Posted 10/1/2008 5:26 PM (GMT -7)   
Ides, my symptoms typically occur 3-5 days after my infusion. I need to get bloodwork at the end of the month, so i'll ask my GI to add on your suggestions. Thank you so much! Blessings, Julie
Diagnosed with Crohn's March 2006
Asacol 3 times a day, Remicade 8mg/kg every 6 weeks, Prednisone 10mg/day, (tapering Pred 1mg/month,) Miralax daily, Prevacid 30mg, Vit B12, Hydrocortisone enemas as needed
Imuran stopped 9/8/08 (possible Pancreatitis)
Paxil 40mg daily (for Panic disorder)
Xanax .5mg as needed (for anxiety attacks)
 
 
 
 
 


Jessi21
Regular Member


Date Joined Sep 2008
Total Posts : 57
   Posted 10/1/2008 10:41 PM (GMT -7)   

Julie, my doc also lowered my dosage of Remicade recently because of the flu-like symptoms I would get as well. I was on Remicade for a year, and although it was a miracle worker towards my joint pains/mobility, I had a horrible winter dealing with what seemed to be an ongoing battle of the "flu." I got bronchitis - that ended up staying with me and eventually got diagnosed as mild asthma. But everytime I would feel sick (throat, ears hurting, body ache, chills, etc) and I would go to a Dr, there would almost always be no signs of infection or virus.

My doc never really talked to me about antibodies exactly, but she keeps talking about how Remicade affects the upper Respiratory system, and that that was why I was experiencing all those symptoms.

It eventually got too much at the time and I stopped it. But there was no other med that seemed to work on me with my main problems so I wanted to go back to the Remicade and now I'm in between my 2nd and 3rd infusions (starting all over again) except with lower dosage than the last time.

Usually the night of my infusion I get horrible body aches, and then I sleep and the next day I feel like a whole new person. I know its only my 2nd infusion and that its a lower dosage, but I defiantly don't feel the effects like I used to.

So what I'm doing is just hoping that if I come up with a good supplement program for myself than that perhaps it might strenghten my immune system enough to decrease or rid of these symptoms. Hope it works, and I hope this helped at all. Feel better!

Jessi


Dx w/ UC 2000;
J-pouch surgeries in 2002 - colon removed except for last tiny part connected to rectum which keeps inflaming;
Currently in remission from August hospitalization and tappering off Pred. (now 7.5mg);
Remicade, Cymbalta, Prevacid, Famotadine, QVAR,
Auto-immune disorder, anxiety disorder, mild asthma (chronic bronch), & Crohns related arthritis.

Jessi

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 7:25 AM (GMT -7)
There are a total of 2,734,620 posts in 301,227 threads.
View Active Threads


Who's Online
This forum has 151346 registered members. Please welcome our newest member, heelm007.
313 Guest(s), 12 Registered Member(s) are currently online.  Details
alephnull, Butterflake, JNF, Teamchris, blksteeda, ChickenArise, Ed Ski, njfillet, trumpet123, Myself 09, Snarf, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer